MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 251; INTRAOCULAR LENS
Model Number ISERT 251 (+18.00 D)
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This initial emdr report is being submitted to fda for like products reporting.Regarding evaluation codes of this report - the manufacturer's codes for: method; results; and, conclusion - are pending completion of the manufacturer's product/complaint investigation.Once the investigation is completed, a follow-up report will be submitted to fda, which will include the manufacturer's codes for: method; results; and, conclusion.Note: regarding initial reporter address: the address entered is for (b)(6)."(b)(6)" was selected from the dropdown available in the current esubmitter software (rev.2.2, may 2018).However, the 2-letter abbreviation that appears on the report print out is (b)(6), when it should be (b)(6).
 
Event or Problem Description
Partial separation of part of the trailing haptic was noticed during implantation.Lens had to be explanted.New lens was implanted.Second implantation went well without harming the patient.Patient outcome: no patient impact.
 
Additional Manufacturer Narrative
This follow-up report #1 is being filed for like products reporting - to submit additional information not available/included in the initial report.Section g7 - type of report - indicated "follow-up #1".Section h2 - type of follow-up - indicated "additional information".Section h6 - event problem and evaluations codes: added codes for: method; results; and conclusion.Section h10 - additional information: device evaluation and risk analysis results.The device was not returned to the manufacturer.Therefore, the product complaint investigation consisted of a review of the production and inspection records, and the results are noted below: no abnormalities were found in the production and inspection records of the product.Exact root cause could not be determined.From our investigation, we believe this issue is not product related.Risk analysis conducted on the product line and failure codes, as noted below: a review of the most recent complaint trending data indicates no significant trends have been identified at this time, and no capa is required as part of product evaluation.
 
Event or Problem Description

Brand Name
HOYA ISERT 251
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key7948008
Report Number3006723646-2018-00021
Device Sequence Number856404
Product Code HQL
UDI-Device Identifier04547480450254
UDI-Public04547480450254
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model NumberISERT 251 (+18.00 D)
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;